Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2011, 6:58 AM CDT for Hancock County, McDonough County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 6:58 AM CDT (11:58 UTC)
- Expired
- Jun 5, 2011, 7:18 AM CDT
- In force
- 20 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 142 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 12.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3326 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS53 KDVN 051158
SVRDVN
ILC067-109-051300-
/O.NEW.KDVN.SV.W.0074.110605T1158Z-110605T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 AM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 800 AM CDT.
* AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM SCIOTA TO LA HARPE TO DALLAS CITY...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF MACOMB TO 11 MILES
NORTHEAST OF CARTHAGE TO 7 MILES EAST OF FORT MADISON...AND MOVING
SOUTH AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUSA...BURNSIDE...ADRIAN...WESTERN ILLINOIS UNIVERSITY...
COLCHESTER...TENNESSEE...FERRIS...COLMAR...FANDON...INDUSTRY...
AUGUSTA...BOWEN AND WEST POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4019 9121 4063 9130 4064 9125 4063 9070
4027 9058 4028 9090 4019 9091
TIME...MOT...LOC 1158Z 351DEG 30KT 4057 9076 4050 9096
4063 9121
WIND...HAIL 60MPH <1.00IN
$$
HAASE1 follow-up statement
094
WWUS53 KDVN 051218
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 AM CDT SUN JUN 5 2011
ILC067-109-051228-
/O.CAN.KDVN.SV.W.0074.000000T0000Z-110605T1300Z/
MCDONOUGH IL-HANCOCK IL-
718 AM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND WESTERN MCDONOUGH
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4019 9121 4063 9130 4064 9125 4063 9070
4027 9058 4028 9090 4019 9091
TIME...MOT...LOC 1218Z 351DEG 30KT 4041 9073 4034 9093
4047 9118
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:00 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 5, 3:00 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 AM CDT SUN JUN 5 2011 .SYNOPSIS... ELEVATED THUNDERSTORMS WERE BEGINNING TO DEVELOP IN SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI. THESE STORMS WERE JUST NORTH OF THE STALLED FRONT ACROSS NORTHERN MISSOURI WITH LOW LEVEL JET IMPINGING ON THE FRONT. STORMS ALSO AIDED BY SHORT WAVE SEEN ON SATELLITE DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS. CURRENT TEMPS RANGE FROM THE LOWER 60S ALONG HIGHWAY 20 TO THE LOWER 70S NEAR AND SOUTH OF HIGHWAY 34. DEWPOINTS RANGE FROM THE 50S NORTH TO LOWER 70S SOUTH. ..HAASE.. && .SHORT TERM...TODAY AND TONIGHT... FORECAST FOCUS ON CONVECTION AND TEMPERATURES. SOME VERTICAL SHEAR...STEEP LAPSE RATES ALONG WITH WEAK WARM ADVECTION HAS TRIGGERED AN INCREASING AREA OF CONVECTION IN SOUTHEAST IOWA AND NORTHEAST MISSOURI EARLY THIS MORNING. AS MENTIONED THIS IS AIDED BY SHORT WAVE DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS. SMALL HAIL INDICATED WITH WEAK ROTATION IN THE STORMS. WILL KEEP AN EYE ON ISOLATED LARGE HAIL POTENTIAL. ECM/GFS/HRRR INDICATE A RATHER ACTIVE MORNING SO WILL INCREASE POPS TO LIKELY. THE SPC 4KM WRF-NMM SHOWED THE CONVECTION AS FAR NORTH AS I-80 SO WILL WATCH THESE TRENDS. SHOULD BE DRY NORTH HALF WITH DRIER AIR IN PLACE. WILL HAVE ONLY SMALL POPS THIS AFTERNOON. BUT WILL MONITOR TRENDS. MODELS PRETTY MUCH PUSH THE CONVECTION OUT OF THE DVN CWA BY NOON AS THE LOW LEVEL JET WEAKENS AND CAP BEGINS TO STRENGTHEN. WILL HAVE MAX TEMPS IN THE 80S. TONIGHT...CAPPING ATMOSPHERE WILL CONTINUE TO STRENGTHEN AND SPREAD NORTHEAST OVER THE CWA. THE ECM IS DRY BUT THE GFS PAINTS QPF OVER OUR NORTH. FOR NOW WILL HAVE SMALL POPS TO COVER THIS SITUATION. MIN TEMPS FORECAST IN THE 60S. ..HAASE.. .LONG TERM...MONDAY THROUGH SATURDAY... THE LONG TERM FORECAST CONTAINS TWO SIGNIFICANT WEATHER EVENTS. FIRST...A VERY WARM FORECAST WITH POTENTIAL HEADLINES OF HEAT FROM MONDAY THROUGH WEDNESDAY. THE SECOND WILL BE NUMEROUS CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY EVENING THROUGH SATURDAY. THIS LATE WEEK PRECIPITATION EVENTS WILL OFFER A RATHER HIGH THREAT FOR HEAVY RAIN. MODELS ARE COMING INTO AGREEMENT THAT DEEP MIXING ON MONDAY WILL COMBINE WITH 850MB TEMPERATURES OF 20 TO 23 DEGREE...TO PROVIDE A HOT DAY...WITH HIGHS IN THE LOWER TO MID 90S. DEWPOINTS WILL BE COMING UP THROUGH THE MORNING...AND BY AFTERNOON THROUGH THE EVENING SHOULD BE AROUND 70 DEGREES. THIS WILL CREATE HEAT INDEXES OF 98 TO 104 DEGREES. A HEAT ADVISORY IS NEEDED FOR DAYS WITH HI READINGS AT OR ABOVE 100. WILL HIGHLIGHT THIS STRONGLY IN THE HWO FOR NOW. IN ADDITION MONDAY AND MONDAY NIGHT...THERE IS STILL POTENTIAL FOR SOME THUNDER UNTIL THE CAP FULLY MOVES IN. ANY THAT DEVELOPS COULD BE QUITE STRONG..BUT COVERAGE SEEMS VERY ISOLATED AT THIS TIME...UNLESS AN ORGANIZED COLD POOL COULD DEVELOP. TUESDAY LOOKS TO BE THE HOTTEST DAY...WITH A CAP OVER THE AREA...AND SUNSHINE AND DEEP MIXING COMBINED TO BRING A GOOD CHANCE FOR WIDESPREAD MID 90S FOR THE AREA...WITH DEWPOINTS AROUND 70 AGAIN. AFTER A MUGGY NIGHT IN THE MID TO UPPER 70S TUESDAY NIGHT...WEDNESDAY SHOULD AGAIN BE HOT...WITH HIGHS IN THE UPPER 80S LOWER 90S...POSSIBLY NEEDING ANOTHER DAY OF HEAT ADVISORIES. THE HIGHS ON WEDNESDAY ARE A BIT COOLER DUE TO THE POTENTIAL FOR MORE CLOUDS AROUND...AND BY AFTERNOON...A THUNDERSTORM WILL BE POSSIBLE IN THE NORTHWEST AS THE COLD FRONT APPROACHES. WEDNESDAY NIGHT INTO THURSDAY...THE COLD FRONT SHOULD SAG OVER THE CWA...RESULTING IN AN MCS EVENT. THURSDAY THROUGH AT LEAST FRIDAY...AND POSSIBLY THE WEEKEND...THIS FRONT REMAINS VERY ACTIVE...AND FOUND OVER OUR SOUTH...TO JUST SOUTH OF THE CWA BORDER. MODELS FORECAST SOUTHWEST FLOW ALOFT...AND THIS IS A VERY SIGNIFICANT PATTERN FOR HEAVY RAINFALL. POPS ARE BASED ON ENSEMBLE POPS...AND ARE ALREADY SHOWING UP IN THE HIGH CHANCE RANGE. THE 00Z UKMET...00Z GFS...AND 00Z ECMWF ALL SHOW A VERY ACTIVE PERIOD OF RAIN AND THUNDERSTORMS THU-SAT. ..ERVIN.. && .AVIATION... VFR CONDS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS SOUTH OF I-80 WITH MVFR IN TSRA MAINLY THIS MORNING. SOUTHEAST TO SOUTH WINDS 10 KNOTS OR LESS TODAY AND TONIGHT. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/ERVIN
Hazardous weather outlook, Jun 5, 4:25 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 425 AM CDT SUN JUN 5 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-060930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 425 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS A WARM FRONT BEGINS TO MOVE NORTH ACROSS THE OUTLOOK AREA. AN ISOLATED SEVERE STORM IS POSSIBLE...MAINLY SOUTH OF INTERSTATE 80. THE MAIN THREAT WITH STORMS WILL BE ISOLATED HEAVY RAIN AMOUNTS...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUSLY HOT AND HUMID WEATHER IS EXPECTED MONDAY AFTERNOON THROUGH WEDNESDAY. HIGH TEMPERATURES EACH DAY WILL REACH 88 TO 95 DEGREES...PRODUCING HEAT INDEX READINGS OF 98 TO 105 DEGREES. THIS DANGEROUS LEVEL OF HEAT WILL CONTINUE FOR THREE DAYS...WHICH MAY PUT INDIVIDUALS WITHOUT AIR CONDITIONING INTO INCREASING LEVELS OF HEAT STRESS. RAIN AND THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY EVENING THROUGH SATURDAY. THE SEVERE THREAT IS NOT DETERMINED AT THIS TIME...BUT THERE IS POTENTIAL FOR HEAVY RAIN AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR ISOLATED STRONG TO SEVERE STORMS TODAY AND TONIGHT. ERVIN
In the hours before
Special weather statement, Jun 5, 2:25 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 AM CDT SUN JUN 5 2011
IAZ087>089-098-099-ILZ025-034-MOZ009-010-050815-
VAN BUREN IA-LEE IA-JEFFERSON IA-HENRY IA-DES MOINES IA-HENDERSON IL-
HANCOCK IL-CLARK MO-SCOTLAND MO-
225 AM CDT SUN JUN 5 2011
...THUNDERSTORMS DEVELOPING IN SOUTHEAST IOWA AND NORTHEAST MISSOURI...
AT 220 AM CDT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN PORTIONS OF
SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI. THE STRONGEST STORM
WAS LOCATED NEAR BLOOMFIELD IOWA IN DAVIS COUNTY. THIS STORM WAS
CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THE STORMS WERE MOVING EAST AT 30 MPH.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE EARLY
MORNING IN SOUTHEAST IOWA...NORTHEAST MISSOURI AND WESTERN ILLINOIS.
THE STRONGER STORMS WILL CONTAIN HAIL...GUSTY WINDS TO 40 MPH AND
FREQUENT LIGHTNING.
IF THREATENING WEATHER APPROACHES SEEK SHELTER IN A STURDY BUILDING
AWAY FROM WINDOWS.
&&
LAT...LON 4060 9236 4060 9235 4061 9219 4089 9218
4092 9115 4026 9120 4028 9196 4030 9195
4030 9235
HAASELocal storm report, Jun 5, 3:48 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM TSTM WND GST KAHOKA 40.42N 91.72W
06/05/2011 E40 MPH CLARK MO LAW ENFORCEMENT
WITH HEAVY RAIN.
0335 AM HAIL ENE WAYLAND 40.40N 91.58W
06/05/2011 E0.75 INCH CLARK MO TRAINED SPOTTER
PEA TO PENNY/DIME HAIL.
&&
ERVINSpecial weather statement, Jun 5, 4:12 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 AM CDT SUN JUN 5 2011
IAZ076-077-087-088-098-051000-
WASHINGTON IA-VAN BUREN IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
412 AM CDT SUN JUN 5 2011
...STRONG THUNDERSTORMS APPROACHING EASTERN IOWA...
AT 410 AM DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM PELLA TO NORTH OF OSKALOOSA IN MARION AND MAHASKA COUNTIES IN
IOWA. THESE STORMS WERE MOVING EAST AT 40 MPH AND WILL MOVE INTO
KEOKUK...WASHINGTON AND NORTHERN JEFFERSON COUNTIES BY 5 AM.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE EARLY
MORNING IN EASTERN IOWA ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE
80 CORRIDOR. THE STRONGEST STORMS WILL CONTAIN LARGE HAIL...GUSTY
WINDS OVER 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING.
IF THREATENING WEATHER APPROACHES SEEK SHELTER IN A STURDY BUILDING
AWAY FROM WINDOWS.
&&
LAT...LON 4151 9241 4148 9159 4115 9164 4090 9174
4090 9216 4115 9219 4117 9242
HAASELocal storm report, Jun 5, 5:42 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
542 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HAIL 4 NE CROTON 40.62N 91.64W
06/05/2011 E0.88 INCH LEE IA TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL.
&&Local storm report, Jun 5, 5:46 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HAIL 4 S HOUGHTON 40.73N 91.61W
06/05/2011 E0.88 INCH LEE IA TRAINED SPOTTER
CORRECTED SPOTTER LOCATION. DIME TO NICKEL SIZED HAIL.
&&
PHILIPLocal storm report, Jun 5, 6:32 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM TSTM WND GST WEST BURLINGTON 40.82N 91.18W
06/05/2011 M58 MPH DES MOINES IA TRAINED SPOTTER
ON THE WEST SIDE OF WEST BURLINGTON NEAR THE INTERSECTION
OF GEAR AND AGENCY AVENUE.
&&
PHILIPThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:03 AM CDT | Severe Thunderstorm Warning | DVN | Hancock | 57 min |
| Jun 5, 3:31 AM CDT | Severe Thunderstorm Warning | DVN | Hancock | 59 min |
| Jun 5, 6:13 AM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 6 hr |
| Jun 5, 9:02 AM CDT | Special Weather Statement | DVN | Henderson, Mercer, Warren | 43 min |
| Jun 5, 9:16 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.